lupus pain

hi all. I took no well last June and was told in September i gtested positive for lupus and put on so many meds and told it will bring it under control. It has helped but I'm still in pain with my joints and now my hips r playing up. is this normal? I thought with meds and pain relief the systems would go but i feel something every day and the tiredness is so draining. I'm not back at work yet and wandering if I ever will.

13 Replies

  • Hi Andreabm, what meds do you take for joint pains? I take 5mg of Predisnole which is a very low dose but better to put off long term side effects. The low dose sometimes means when it's damp or random, I still get pains in all my joints but I'm able to function. Maybe you should chat to GP/specialist if it's affecting your quality of life.

  • iv just come down to 12.5mg of predisnole as was having a flare up and was back up to 40mg there and on loads other meds. I do c a specialist and they say give it time and there trying to get my meds right which they said could take a while. I'm fed up at times and have felt sorry for myself though I know there is worst things. I feel all I do is moan and think my friends and family r getting sick of me tho they day they aren't. my hips r the latest joints to play up and it's keeping me awake at nite. my appointment is 3 weeks away so ill say then. Thanks for relying x

  • I remember when I was on 40mg of Predisnole, before that I was having unbearable inflammation pain in all of my joints. The worst pain ever. I pray you don't feel that pain. If you're feeling emotional, express it, regardless of whether your friends/family understand. You/your body's changing so they need to understand this although it may take time for them to accept it. I wish you well x

  • Hi Andeabm I took ill 18 months ago and I have only recently turned a corner with my health. I've gone from extremely ill to ill, beleive me it is a massive improvement. Everyone is different and Lupus affects us all in different ways but one thing I think we'll all agree on is that it is unpredictable and joints flare up for no apparent reason, I need a walking stick one day and a wheel chair the next but need no aids the next.

  • hi. Sorry to hear u have been so ill. hope u feel and get better soon. yeah I'm starting to notice how unpredictable it can be. my joints felt like there on fire and for the 1st time my hips have been playing up and keeping me awake at night Iv had to go on to stronger painkillers to try help. I'm 33 and feel like an 100 year old . does any of ur symptoms go away completely or is something always there? I feel like all I do is moan and I hate it

  • On my best days I can be pain free but still very tired the only symptom that never disappears is the fatigue really.

  • Yes the fatigue is so unpredictable and out of all the related problems I have, find fatigue the most difficult to deal with. There have recently been a few members on this forum reporting Plaquenil has helped with this. I mentioned it to my consulant and hes prescribed it for me to try. Patients need to be monitered for side effects. I have only just started it so will post later if I notice any improvement.

  • Hi andreabm, I was diagnosed approximately 18 months ago and it has been a long bumpy road since. I have now learnt to listen to my body and stop pushing to do to much. Unfortunately I had to give up work because like margaretgail I can be in my wheelchair one week then fine the next. I am reducing my prednisolone at the moment so feeling a bit rough but hey hoo we lupies are fighters and carry on. Take care hun hopeing it gets easier xxxxx

  • Thanks for getting back to me. I hope u feel a bit better. And yeah we r fighters. iv been off sick a year now and would love to go back to work as a full time support worker but I know I'm still not 100%ready as it's go go go and one on one with people who need constent attention and with the way I feel it wouldn't b right yo go back. Just going to r take some getting use to xx

  • I have injections in my hips for the pain, wonderful things. I was in a wheel chair or useing sticks for six months until I had them worked straight away. Ask your consultant about them I think they were steroid injections. I am having more at the end of august so struggling at the moment, left it a bit long before asking for them. You take care and don't beat yourself up about things keep fighting xxxx

  • Hi have they put you on hydrocoloquin for the tiredness/fatigue. I find that I cant function without it. I take 200mg twice a day and it does seriously help.

    As for the pain because i have APS there is a lot of drugs I cannot take. I refuse to take prednisolone as it makes me very drowsy. I cant take anything else other than paracetamol for pain as it sends my warfarin and INR levels up the wall - tried to take a weeks course of steroids for pain a month ago just getting over the effects.

    Best of luck but if you are not on the malarial drugs they may be worth a try.

    Good luck Diane

  • I've just read on google that it causes weekness and fatigue!

  • It most certainly does. Though in pain I counf the intense fatigue the worse. Since being on antimalerial drugs tbjs really has improved but I must take them twice a day or it reverts back. Regards diane

You may also like...